• CAH's Avatar

    Joint pain with tamoxifen

    Asked by CAH on Monday, July 8, 2013

    Joint pain with tamoxifen

    I started taking tamoxifen in March of this year and for the first few months I barely noticed any side effects. Well let's just say nothing I couldn't handle. I had finished radiation in April, and was trying to get back into normal routine, even working out. Now for last 4 - 6 weeks I've had horrible joint pain in my hips. I've had to stop working out because the pain is so bad. I've always been pretty active so I've tried everything from stretching to a slow pace on the treadmill. Nothing seems to be helping. Any ideas on how to alleviate some of the pain? I'm not ready to be a couch potato!

    12 Answers from the Community

    12 answers
    • MarnieC's Avatar
      MarnieC

      I can definitely sympathize with you. I chose not to take Tamoxifen because of its side effects (and I'm still here 9 yrs later, if that helps you any). I share a lot of info about what you can do instead of Tamoxifen via my website, let me know if you'd like the web address. Breast cancer is NOT all about estrogen (despite what the doctors tell you), there are many factors that make the body create cancer. One thing that might help you if you do decide to keep taking it is massage therapy, it helps to bring down the pain levels you are currently experiencing. Sending hugs from Denver!

      about 6 years ago
    • suebo's Avatar
      suebo

      Marnie I would like your wesite -- sounds like you may do a lot of alternative treatments and I really believe in them and will be setting up a program for myself once I get done with surgery. THX

      about 6 years ago
    • CAH's Avatar
      CAH

      Thank you so much for all of your responses!! This site truly is a wonderful source for information and support!

      Update: Since I posted my question I have been taking vitamin D twice a day and what a difference a week makes! My onc had mentioned taking it but, long story, I had inadvertently stopped. I still have pain if I sit too long and stiffness in my hips pretty much all the day but is definitely a lot more tolerable. I'm very aware of my limitations but hopeful that this will improve a little more as time goes on. Just wanted to share as I know this is a common issue with tamoxifen. God bless!

      about 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.